Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Post PEP experience with PCR
Mar 10, 2013

Hi there, I asked a question earlier about being exposed via splash to the eye from a known HIV positive patient with a minute amount of blood. I went on the PEP within 12 hours and completed the drugs on Feb 16. I then had a PCR test done on Feb 25th. I just got my results yesterday and they came back negative. However, I am feeling slight feverish with a sore throat , general weakness and cold sweats. I know it can be just a common cold, but I cant help but think of the coincidence that Im feeling these symptoms after an exposure. I was just wondering, How definitive are these PCR tests, I understand there are false positives due to its high sensitivity, but what about false negatives. Also, should I be worried about these symptoms, my anxiety is probably making it worse. The Infection control nurse specialist told me I have nothing to worry about and that Im negative because these tests are very good. But these symptoms are making me nervous. I was wondering if by taking these drugs, they may have made the virus undetectable and is now causing symptoms.

Response from Dr. Young

Hi and thanks for posting.

I agree with your nurse. The PCR is highly sensitive and very reassuring. I don't think that your symptoms, therefore, are necessarily related to acute HIV infection.

Having said that, you should complete routine HIV antibody testing at 1 and 3 months following exposure, just to be sure.

Be well, BY



Previous
Pins and Needles after taking Eplivera
Next
Efavirenz and long-term Lorazepam use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement